Alert archive / Tennessee / Wind Advisories in 2023

Wind Advisory 18, NWS Memphis, TN

November 29, 20234 states

NWS Memphis, TN issued this wind advisory at Nov 29, 2023, 2:32 PM CST for 4 states. It took effect at Nov 30, 2023, 10:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2023, 2:32 PM CST (20:32 UTC)
In effect from
Nov 30, 2023, 10:00 PM CST
Expired
Nov 30, 2023, 9:25 PM CST
In force
Issued by
NWS Memphis, TN
All 47 counties

Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 41 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2023-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2023-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WWUS74 KMEG 292032
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
232 PM CST Wed Nov 29 2023

ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020-
TNZ001>004-019>022-048>055-088>092-300445-
/O.NEW.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-
Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Blytheville, Wynne, West Memphis, 
Forrest City, Marianna, Helena-West Helena, Kennett, 
Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, 
Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, 
Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
232 PM CST Wed Nov 29 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 7 AM CST
FRIDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 10 PM Thursday to 7 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
351 
WWUS74 KMEG 300325
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
925 PM CST Wed Nov 29 2023

ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020-
TNZ001>004-019>022-048>055-088>092-301200-
/O.CON.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-
Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Blytheville, Wynne, West Memphis, 
Forrest City, Marianna, Helena-West Helena, Kennett, 
Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, 
Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, 
Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
925 PM CST Wed Nov 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 7 AM
CST FRIDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  are expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 10 PM Thursday to 7 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
615 
WWUS74 KMEG 300326 CCA
NPWMEG

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Memphis TN
926 PM CST Wed Nov 29 2023

ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020-
TNZ001>004-019>022-048>055-088>092-301200-
/O.COR.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-
Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Blytheville, Wynne, West Memphis, 
Forrest City, Marianna, Helena-West Helena, Kennett, 
Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, 
Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, 
Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
926 PM CST Wed Nov 29 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 7 AM
CST FRIDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  are expected.

* WHERE...Portions of East Arkansas, North Mississippi, the 
  Missouri Bootheel, and West Tennessee.

* WHEN...From 10 PM Thursday to 7 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
501 
WWUS74 KMEG 300912
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
312 AM CST Thu Nov 30 2023

ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020-
TNZ001>004-019>022-048>055-088>092-302100-
/O.CON.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-
Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Blytheville, Wynne, West Memphis, 
Forrest City, Marianna, Helena-West Helena, Kennett, 
Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, 
Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, 
Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
312 AM CST Thu Nov 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CST FRIDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph are 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, the 
  Missouri Bootheel, and West Tennessee.

* WHEN...From 10 PM Thursday to 7 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
668 
WWUS74 KMEG 302026
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
226 PM CST Thu Nov 30 2023

ARZ026-027-011000-
/O.EXA.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Craighead-Poinsett-
Including the cities of Jonesboro and Harrisburg
226 PM CST Thu Nov 30 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CST
FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Craighead and Poinsett Counties.

* WHEN...From 10 PM this evening to 7 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020-
TNZ001>004-019>022-048>055-088>092-011000-
/O.CON.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-
Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-Union-
Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-
Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin-
Including the cities of Blytheville, Wynne, West Memphis, 
Forrest City, Marianna, Helena-West Helena, Kennett, 
Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, 
Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, 
Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
226 PM CST Thu Nov 30 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of East Arkansas, North Mississippi, 
  Southeast Missouri and West Tennessee.

* WHEN...From 10 PM this evening to 7 AM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
973 
WWUS74 KMEG 010325
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
925 PM CST Thu Nov 30 2023

ARZ026>028-035-036-048-049-058-MOZ113-115-MSZ001>014-017-020-
TNZ001>004-019>022-048>055-088>092-010430-
/O.CAN.KMEG.WI.Y.0018.231201T0400Z-231201T1300Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah-
Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-
Lafayette-Union-Itawamba-Tallahatchie-Lake-Obion-Weakley-Henry-
Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett-
Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-
Hardin-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena-West Helena, 
Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville,
Clarksdale, Marks, Batesville, Oxford, New Albany, Fulton, 
Charleston, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, 
Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, 
Parsons, Decaturville, Bartlett, Germantown, Collierville, 
Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, 
and Savannah
925 PM CST Thu Nov 30 2023

...WIND ADVISORY IS CANCELLED...

The Wind Advisory that was due to go into effect at 10 PM CST has
been cancelled as winds are not expected to reach advisory 
criteria overnight into early Friday morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:50 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Nov 29, 11:50 AM CST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1150 AM CST Wed Nov 29 2023

...New AVIATION...

.SYNOPSIS...
Issued at 249 AM CST Wed Nov 29 2023

A warming trend will begin today as moderate southerly winds
develop ahead of an approaching low pressure system. Widespread
showers will move into the Mid-South Thursday afternoon and
continue through Friday morning. Dry and mild conditions are
expected on Friday before a another front moves through on
Saturday. Near normal temperatures are expected Sunday through
early next week.

&&

.DISCUSSION...
(Today through Tuesday)
Issued at 249 AM CST Wed Nov 29 2023

A chilly night across the Mid-South at this hour with
temperatures mainly in the 20s and lower 30s. The latest surface
analysis places a cold front from New York City, southeast into
east Tennessee, and back through Jackson, Mississippi. A 998 mb
low was analyzed over Ontario, Canada with a 1026 mb high over
Mississippi and Alabama. The pressure gradient has begun to
tighten along and west of the Mississippi River, however, winds
are nearly calm further east. As a result, temperatures have
plummeted into the low to mid 20s across much of west Tennessee
this morning. The latest GOES east water vapor channel reveals a
shortwave trough digging off the NorCal Coast with ridging over
the Four Corners Region and a longwave trough over the eastern
CONUS.

The aforementioned surface high will slide east this
morning and the pressure gradient will tighten further. Southwest
winds will increase and advect slightly higher dewpoints into the
region. High temperatures will climb into the upper 50s and lower
60s. Overnight low temperatures will remain above freezing as
winds remain elevated.

A shortwave will quickly translate east across the Desert
Southwest by Thursday morning. Downstream, upper level southwest
flow will develop over the Lower Mississippi Valley early
Thursday. This may trigger a few morning showers along and west of
the Mississippi River. Widespread showers will develop by late
afternoon and then intensify Thursday evening as a negatively-
tilted shortwave ejects into SEMO. Simultaneously, a surface low
will deepen to our west and create a 8 to 9 mb pressure gradient
across our forecast area. Much of the area will likely need a wind
advisory Thursday night into Friday morning for sustained winds
around 25 mph with gusts up to 40 mph. NAM 12 km 925 mb winds are
forecast to peak around 65 knots during this period.

The majority of the Mid-South will be in the dry slot of the
surface low on Friday as the cold front slowly moves through.
This will keep rain chances low and temperatures quite mild on
Friday. Expect highs to climb into the 60s and lower 70s. Another
shortwave, embedded in southwest flow aloft, will traverse the
region Saturday afternoon into early Sunday morning. Any showers
that do form will remain south of I-40, where limited column
moisture may remain.

The weather pattern looks to remain progressive Sunday into the
middle part of next week. A highly amplified trough, east of the
Rockies, will support a dry and cool pattern. Expect temperatures
to remain near or slightly below normal through the extended
forecast.

AC3

&&

.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Wed Nov 29 2023

VFR conditions will remain across all terminals through the TAF
period. Gusts will continue until sunset today at MEM/JBR/MKL as
the pressure gradient continues to tighten and the mixing layer
continues to deepen. Winds overnight will stay from the south around
3-7 kts, then pick up once again tomorrow across all terminals as
a surface low pushes east. Winds will gust up to 20 kts at
MEM/JBR/MKL beginning around 15Z tomorrow with the movement of
this low. VCSH is expected to affect MEM late afternoon tomorrow
through the TAF period.

AEH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...AEH

Nearby

Wind Advisories in Tennessee, 2023Wind Advisories in Mississippi, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.